Ask The Doctor > Questions & Answers > Aspirin for Flu risk for Reyes Syndrome?

Aspirin for Flu risk for Reyes Syndrome?

Patient: Hello. I’m seventeen years old and I have either the cold or flu. I recently took an excedrin aspirin that had 250mg of aspirin in it. I sliced the tablet in half though and only took that half. I didn’t know to not take aspirin for risk of Reye’s syndrome.Should I be worried and concerned and will I get it now?

 

 

Symptoms: Headache,sore throat,fatigue

 

 

Doctor: Hello,Thanks for choosing “Ask The Doctor” for posting your query.Reyes syndrome doesn’t occur commonly and it doesn ‘t affect everyone who has taken aspirin with a viral illness. More so, the illness is more common among the children and ones you are past 13 years the chances of you developing Reye’s syndrome is very rare.Keep a watch for rashes or vomiting and if develop them, report to the doctor immediately. Otherwise, there is nothing much to worry and have plenty of water.Hope I am able to answer your concerns.Wish you good health!

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment